MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SIGMA PS CEM FEM SZ5 L; SIGMA KNEE PRIMARY : KNEE FEMORAL

DEPUY ORTHOPAEDICS INC US SIGMA PS CEM FEM SZ5 L; SIGMA KNEE PRIMARY : KNEE FEMORAL
Model Number 1960-40-500
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Codes Pain (1994); Joint Laxity (4526)
Date of Event 03/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Occupation: litigation claim letter.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The patient was revised to address loosening of the femoral component at bone to cement interface.Unknown cement was used.It was also reported that there was painful hardware, the surgeon removed femur/tibial insert/patella.Original date of surgery was unknown as it was performed at another hospital.I do not have part or lot numbers from the explanted implants.This is all the information i can provide.Doi: unknown, dor: (b)(6) 2019, left knee.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative:  e3 initial reporter occupation: lawyer.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
On (b)(6) 2018, the patient had a revision left total knee arthroplasty to address loosening of the tibial tray at the cement/implant interface, pain, swelling, and difficulty with walking.The patella and femoral components were noted to be well-fixed and were retained.The insert was removed without allegation of deficiency.Depuy tibial tray and insert were used as well as competitor cement x2 were used during this procedure.On (b)(6) 2019, the patient had a revision left total knee arthroplasty to address failed left total knee arthroplasty and loose left total knee arthroplasty.The indications for surgery included: one bag of depuy cement used for both knees during initial implantation, which led to early failure and has had a previous revision for loose tibial.Prior medical records noted the patient was experiencing instability, and pain.During the current revision the surgeon reported that the femoral component and patella were loose, no interface provided.Depuy femoral component, patella, and insert, along with competitor cement x2 were used during this procedure.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : per internal procedures, the event information and any investigational inputs received as part of required follow up were reviewed.For this investigation, no immediate action was required as no alleged deficiency with the device was identified.Monitor ¿ exempt per wi-7915 - known possible complication of joint replacement surgery no device associated with this report was received for examination.A worldwide lot specific complaint database search, or device history record (dhr) review, was not possible because the required lot code was not provided.The reported event is considered one of the possible complications of joint replacement.The complaint information provided has been reviewed for complaint coding, medical device reporting, and other data required by the complaint system.Follow-up for additional event information, if applicable, was conducted utilizing work instruction wi-7915 appendix a.Without the physical complaint sample associated with this report, it was not possible to determine if the device failed to meet specification at the time it was released for distribution.The device associated with this event was used in the treatment of the patient as prescribed by the presiding surgeon.From the event information received, it was not possible to determine the relationship of the device to the reported event.No product contribution to the reported event was identified.No information received with this individual complaint indicated that a broader investigation or corrective action was necessary.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
SIGMA PS CEM FEM SZ5 L
Common Device Name
SIGMA KNEE PRIMARY : KNEE FEMORAL
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key11037707
Report Number1818910-2020-27237
Device Sequence Number19104249
Product Code JWH
UDI-Device Identifier10603295075073
UDI-Public10603295075073
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K073529
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1960-40-500
Device Catalogue Number196040500
Device Lot NumberH14041
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/04/2020
Supplement Date Received by Manufacturer03/17/2021
05/06/2021
Initial Report FDA Received Date12/18/2020
Supplement Report FDA Received Date04/05/2021
05/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIOMET REFOBACIN BONE CEMENT; BIOMET REFOBACIN BONE CEMENT; MBT REVISION CEM TIB TRAY SZ 4; PFC SIGMARP STB TB IN 5 12.5; PFC*SIGMA/OV/DOME PAT 3PEG,41; SIGMA PS CEM FEM SZ5 L; BIOMET REFOBACIN BONE CEMENT; BIOMET REFOBACIN BONE CEMENT; MBT REVISION CEM TIB TRAY SZ 4; PFC SIGMARP STB TB IN 5 12.5; PFC*SIGMA/OV/DOME PAT 3PEG,41; SIGMA PS CEM FEM SZ5 L
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient Weight109